Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 11, 2013, 9:36 AM CDT for 16 counties in Alabama. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 9:36 AM CDT (14:36 UTC)
- Expired
- Mar 11, 2013, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS74 KBMX 111436 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 AM CDT MON MAR 11 2013 ...WIND ADVISORY FOR EAST CENTRAL ALABAMA... ALZ019-021-027>029-036>038-043>050-112000- /O.NEW.KBMX.WI.Y.0010.130311T1436Z-130311T2000Z/ CALHOUN-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA- CHAMBERS-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 936 AM CDT MON MAR 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * TIMING...THROUGH 3 PM. * WINDS...WILL BE SUSTAINED OUT OF THE SOUTHEAST UP TO 25 MPH...WITH GUSTS TO 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
455 WWUS74 KBMX 111755 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CDT MON MAR 11 2013 ...WIND ADVISORY CONTINUES FOR PORTIONS OF EAST CENTRAL ALABAMA... ALZ019-021-027>029-036-037-043-044-111900- /O.CAN.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/ CALHOUN-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-ELMORE- MONTGOMERY- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY... DADEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY 1255 PM CDT MON MAR 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF EAST CENTRAL ALABAMA. $$ ALZ038-045>050-112000- /O.CON.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/ CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 1255 PM CDT MON MAR 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * TIMING...THROUGH 3 PM. * WINDS...WILL BE SUSTAINED OUT OF THE SOUTHEAST UP TO 25 MPH... WITH GUSTS TO 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
671 WWUS74 KBMX 112001 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT MON MAR 11 2013 ...WIND ADVISORY HAS EXPIRED... ALZ038-045>050-112115- /O.EXP.KBMX.WI.Y.0010.000000T0000Z-130311T2000Z/ CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 301 PM CDT MON MAR 11 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BEHIND THE COLD FRONT...AND THE WIND ADVISORY FOR CENTRAL ALABAMA HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:52 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 11, 6:52 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 652 AM CDT MON MAR 11 2013 .UPDATE... AVIATION AND REMOVAL OF WIND ADVISORY. && .DISCUSSION... WILL LET THE WIND ADVISORY EXPIRE AT 7 AM THIS MORNING. THERE STILL MAY BE SEVERAL WIND GUSTS JUST AHEAD OF THE RAIN AREA...BUT MOST SUSTAINED AND WIND GUSTS WILL REMAIN BELOW 25 MPH AND 35 MPH RESPECTIVELY. A SLOW MOVING BAND OF RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS CENTRAL ALABAMA TODAY. HAVE KEPT 100 POPS IN FOR THE ENTIRE AREA. RAINFALL AMOUNTS COULD AVERAGE BETWEEN 1 TO 2 INCHES. TEMPERATURES WILL BE RATHER COOL AND STEADY NEAR AND BEHIND THE FRONT WITH 70S ACROSS THE SOUTHEAST COUNTIES BEFORE THE RAIN ARRIVES. THE RAIN WILL EXIT THE SOUTHEAST COUNTIES THIS EVENING WITH MUCH COOLER CONDITIONS FOR TUESDAY MORNING. COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH THURSDAY AS AN UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN HALF OF THE COUNTRY. A SURFACE HIGH SHOULD MOVE CLOSER TO THE REGION BY THURSDAY MORNING WITH A LIGHT FREEZE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA. EXPECTING DRY CONDITIONS TO CONTINUE THROUGH AT LEAST SATURDAY WITH A WARMING TREND IN STORE AS MID LEVEL HEIGHT RISES OCCUR. MODELS BEGIN TO DIVERGE SIGNIFICANTLY TOWARD THE END OF THE FORECAST PERIOD. THERE ARE SIGNS THAT A WEAK FRONT MAY MOVE IN FROM THE NORTH ON SUNDAY AND STALL ACROSS NORTH ALABAMA BUT HAVE DECIDED TO KEEP THE FORECAST DRY FOR NOW. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. GENERAL TREND OF THE PREVIOUS FORECAST REMAINS THE SAME THIS PACKAGE. BUT SOME ADJUSTMENTS WERE MADE TO THE ONSET OF RAIN AND LOWER CLOUDS...AND THE SAME ADJUSTMENT ON THE BACK SIDE. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE AFFECTED TCL...AND WERE SLOWLY APPROACHING EET/BHM. THESE SITES WILL ALL DROP INTO IFR THROUGH THE MORNING WITH REDUCED VIS AND LOW CLOUDS NEAR A STRONG COLD FRONT. ACTUALLY...THERE WERE A FEW SURFACE TROUGHS APPROACHING WITH SOME WIND SHIFTS NOTED THE PAST SEVERAL HOURS. SOUTH AND SOUTHEAST WINDS SHIFT TOWARD THE NORTH NORTHWEST...THEN BACK TO THE WEST AND EVENTUALLY STABILIZE NORTHWEST INTO THE EVENING HOURS. THIS TREND WILL BE DELAYED AT ANB/MGM/TOI LATE THIS MORNING THROUGH THE AFTERNOON. THE FRONT AND RAIN AND IFR/MVFR CONDITIONS DO NOT IMPROVE NEAR TOI UNTIL THE TAIL END OF THE FORECAST PACKAGE. WINDS JUST ABOVE THE SURFACE HAVE BEEN PUSHING THE LLWS CRITERIA TO THE MARGINAL LEVEL. WILL KEEP MENTION OUT OT THIS TIME WITH THE INITIAL 12Z RAOB INFORMATION INDICATING 180 35KTS AROUND 2K FT...WITH THE HIGHER WINDS INTO THE 2-4K FT RANGE. THESE WINDS WILL CONTINUE A DECREASE THROUGH THE MORNING HOURS. OVERALL...ALL LOCATIONS WILL GO DOWN INTO THE IFR/MVFR RANGE AS A COLD FRONT AND ASSOCIATED RAIN MOVES ACROSS CENTRAL ALABAMA. THE REDUCED CONDITIONS BECOME MORE LIKELY EAST BY AFTERNOON AND GRADUALLY IMPROVE WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 34 60 33 54 / 100 20 0 0 0 ANNISTON 65 34 58 34 55 / 100 30 0 0 0 BIRMINGHAM 59 34 60 34 55 / 100 10 0 0 0 TUSCALOOSA 54 35 63 36 57 / 100 0 0 0 0 CALERA 59 36 61 36 56 / 100 10 0 0 0 AUBURN 69 37 59 37 57 / 100 60 0 0 0 MONTGOMERY 67 37 62 38 59 / 100 30 0 0 0 TROY 71 38 61 38 59 / 100 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/27
Hazardous weather outlook, Mar 11, 7:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT MON MAR 11 2013 ALZ011>015-017>050-121200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 700 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:34 AM CDT | Wind Advisory | BMX | Autauga, Bibb, Blount, Calhoun, Cherokee, Chilton and 20 more | 5 hr |
| Mar 11, 8:05 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Mar 11, 9:04 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.